... shifts. I also take the metformin with evening meals. at about 9pm each night i also take injection of lantus 10units right now I'm also on 15mg maloxicam for arm pain/numbness from previous fall. I take that with breakfast. 2-3hrs after breakfast i have b/s levels of 55-75 and quite a few symptoms of hypoglycemic episode. Is it possible that the maloxicam is needs to be taken later in the day? I've seen online that anti-inflamitories can increase effects of glip
With all those meds to contain or control the diabeties, seems you should be getting a better result, have you consulted your pharmacyist ( often have a clearer view than the docs about meds). Hows your weight control and exercise? Really think this needs attending to unless you like ER.
The following interaction exists:
glipizide ↔ meloxicam
Applies to: glipizide, meloxicam
MONITOR: The hypoglycemic effect of insulin secretagogues (e.g., sulfonylureas, meglitinides) may be potentiated by certain drugs, including ACE inhibitors, amylin analogs, anabolic steroids, fibrates, monoamine oxidase inhibitors (MAOIs), nonsteroidal anti-inflammatory drugs (NSAIDs), salicylates, selective serotonin reuptake inhibitors (SSRIs), sulfonamides, disopyramide, propoxyphene, quinine, quinidine, and ginseng. These drugs may increase the risk of hypoglycemia by enhancing insulin sensitivity (ACE inhibitors, fibrates, ginseng); stimulating insulin secretion (salicylates, NSAIDs, disopyramide, quinine, quinidine, MAOIs, ginseng); increasing peripheral glucose utilization (SSRIs, insulin-like growth factor); inhibiting gluconeogenesis (SSRIs, MAOIs, insulin-like growth factor); slowing the rate of gastric emptying (amylin analogs); and/or suppressing postprandial glucagon secretion (amylin analogs). Or, they may increase plasma concentration of insulin secretagogues by displacing them from plasma protein binding sites and/or inhibiting their metabolism (fibrates, NSAIDs, salicylates, sulfonamides). Clinical hypoglycemia has been reported during use of some of these agents alone or with insulin and/or sulfonylureas. Use of SSRIs has also been associated with loss of awareness of hypoglycemia in isolated cases.
MANAGEMENT: Close monitoring for the development of hypoglycemia is recommended if these drugs are coadministered with insulin secretagogues, particularly in patients with advanced age and/or renal impairment. The oral antidiabetic dosage(s) may require adjustment if an interaction is suspected. Patients should be apprised of the signs and symptoms of hypoglycemia (e.g., headache, dizziness, drowsiness, nausea, hunger, tremor, weakness, sweating, palpitations), how to treat it, and to contact their doctor if it occurs. Patients should be observed for loss of glycemic control when these drugs are withdrawn.
Given the interaction, you may need to have the glipizide dosage adjusted if you continue the Meloxicam OR if you decide to discontinue the Meloxicam.
This definitely needs to be addressed by the doctor that manages your diabetes.
- Lantus Drug Information
- Glipizide Drug Information
- Glipizide / Metformin Drug Information
- Metformin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Nov 2009 • 1 answer
Updated 26 Nov 2018 • 23 answers
Updated 24 Oct 2017 • 2 answers
Updated 10 Jun 2015 • 3 answers
Updated 16 Jul 2017 • 1 answer